MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is (b)(4).
 
Event or Problem Description
A non-healthcare professional reported lens broken noticed after insertion and was retrieved from the eye during initial procedure.The procedure was completed with another lens.There were no consequence to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
The product was returned inside a sealed non-company peel pouch.The lens was returned outside the lens case, adhered by solution to the lens case base.One haptic/optic junction area is broken (possibly cut) from the lens (returned).The optic was torn/split/cracked and cut into multiple pieces.Typical of insertion and removal (returned).The file indicated, the use of a qualified cartridge.The root cause may be related to failure to follow the dfu.The file indicated, the use of a viscoelastic, that is not qualified for the lens/cartridge combination used.Due to varying material properties, the use of non-qualified viscoelastic may result in lens delivery difficulties or product damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11885956
Report Number1119421-2021-01107
Device Sequence Number1388027
Product Code POE
UDI-Device Identifier00380652421300
UDI-Public00380652421300
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberDFT015
Device Lot Number15124360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEGA BIO; MONARCH III CARTRIDGE D; MEGA BIO; MONARCH III CARTRIDGE D